Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jun 25, 2022, 5:44 PM PDT for Lassen County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2022, 5:44 PM PDT (00:44 UTC)
- Expired
- Jun 25, 2022, 8:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 123 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 5902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WGUS55 KREV 260044
FFWREV
CAC035-260345-
/O.NEW.KREV.FF.W.0002.220626T0044Z-220626T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
544 PM PDT Sat Jun 25 2022
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
The Dixie East Burn Scar in...
Western Lassen County in northern California...
* Until 845 PM PDT.
* At 544 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Dixie East Burn Scar. Up to 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Dixie East Burn Scar. The debris flow can consist
of rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Dixie East Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Dixie East Burn
Scar.
* Some locations that will experience flash flooding include...
mainly rural areas of Western Lassen County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning for a recent burn area means that flooding
and/or debris flows are imminent or occurring. Residents living in
or immediately downstream should take immediate precautions to
protect life. Quickly move away from the burn area only if it is
safe to do so, otherwise shelter in place and move to a second story
or the highest location in your home to stay out of the path of
fast-moving water and debris flows.
&&
LAT...LON 4059 12132 4064 12132 4064 12122 4062 12113
4047 12106 4045 12106 4045 12111 4051 12123
4054 12123 4054 12126 4057 12126 4057 12127
4059 12127
FLASH FLOOD...RADAR INDICATED
$$
TF1 follow-up statement
367
WGUS75 KREV 260339
FFSREV
Flash Flood Statement
National Weather Service Reno NV
839 PM PDT Sat Jun 25 2022
CAC035-260349-
/O.EXP.KREV.FF.W.0002.000000T0000Z-220626T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen CA-
839 PM PDT Sat Jun 25 2022
...FLASH FLOOD WARNING FOR THE DIXIE EAST BURN SCAR WILL EXPIRE AT
845 PM PDT THIS EVENING FOR WESTERN LASSEN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4059 12132 4064 12132 4064 12122 4062 12113
4047 12106 4045 12106 4045 12111 4051 12123
4054 12123 4054 12126 4057 12126 4057 12127
4059 12127
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:05 PM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 25, 1:05 PM PDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Reno NV 105 PM PDT Sat Jun 25 2022 .SYNOPSIS... Showers and thunderstorms to continue through this evening. These could produce gusty outflow winds, brief heavy rainfall, and deadly lightning strikes. Hot and drier conditions are on tap for Sunday and Monday. A slight cooling trend begins Tuesday along with breezier winds and continued dry conditions through the upcoming work week. && .DISCUSSION... Showers and thunderstorms have formed as expected this afternoon, with activity continuing through around sunset. With hot and dry low levels, storms have the potential to produce gusty outflow winds in excess of 40 mph and blowing dust is possible. Effective storm motion will be around 10-15 kts, which is slower than what we saw this past Thursday, but PWATs are also lower, so it may end up being a wash in terms of rainfall. Anticipate brief heavy rainfall under thunderstorm cores, however, overall QPF amounts will be spotty. We will need to monitor burn scars, but the threat for debris flows/flooding is low (less than 10%) this afternoon. Dry lightning strikes outside of thunderstorm cores are also possible. A building ridge over the west will push high temperatures 5-10 degrees above normal through Monday. With mid-afternoon temps pushing the century mark in lower valleys Sunday and Monday, it may be a good idea to keep outdoor activities limited to the morning or evening hours. Otherwise, take frequent breaks out of the sun and be sure to drink plenty of water. As mid and upper levels warm it will cap thunderstorm development, so while a few cumulus buildups are possible, thunderstorms are not expected. An approaching trough off the Pacific Northwest coast will bring an enhanced afternoon westerly zephyr wind the first half of next week, likely peaking on Tuesday with gusts to around 35 mph. This will correspond with a very dry air mass, bringing fire weather concerns. Please see the fire section below for additional details. Ensemble clusters suggest the pattern will remain rather stagnant next week with general troughiness along the west coast. This will keep temps near normal, and dry, southwesterly flow over the region. We'll see typical SW-W afternoon breezes each day, gusting 20-30 mph. -Dawn && .AVIATION... Thunderstorms have already fired off this afternoon from KMMH-KTVL. Storms will push north and eastward into the latter part of the afternoon and early evening. Timing for storms to be in the vicinity of KRNO/KCXP/KMEV will be approx 22z-02z, and could reach as far north as KSVE and eastward, including KHTH, and KNFL, through 04z. Storms may produce brief heavy rainfall, obscuring terrain, in addition to gusty and erratic outflow winds in excess of 35 kts. Winds may kick up dust, reducing surface visibility. Outside of storms, SW-W surface winds will gust 15-20 kts this afternoon, and similarly on Sunday afternoon. There will be some cumulus buildups on Sunday, but thunderstorms are not anticipated. -Dawn && .FIRE WEATHER... Thunderstorms have once again formed today with storms being a hybrid of wet and dry. Gusty and erratic outflow winds in excess of 40 mph remain possible with the storms and wetting rains will likely be limited to storm cores. Storms will continue through approximately sunset this evening. A warming trend will be on tap, but will only peak for a couple days before returning closer to normal Tuesday onward. This may further cure fuels, but from information from fire parters, fuels are [currently] still not considered critical in a large enough area to need fire warnings. While afternoon winds speeds will be rather typical today and Sunday, an uptick in SW-W afternoon winds can be expected next week, in particular Tuesday. Wind gusts of 25-30 mph are expected each day, with around 35 mph gusts Tuesday afternoon. This is corresponding with a very dry air mass, single digit afternoon humidities in lower valleys, and poor overnight humidity recoveries. The dry and breezy conditions are certainly a concern, and if there are any holdover lightning fires, could cause them them flare up. -Dawn && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.